Hi aspen,I am nearing my final of a two year round of Lupron that is complimented with daily Casodex of 50MG. Starting in May '09 we are scheduled to see if my remission is durable without these drugs. This list of side effects did come into play but I have little issue coping with them. Here are the SE's as I have experienced them:
Libido ~ I have none.
ED ~ After surgery I was able, after this type of chemo and radiation and with no libido, I don't have erections.
Hot Flashes ~ Yup! I have one room in the house I keep cooler than the rest of the house. And if I have to, I can sleep in there better on a night where the flashes make it hard to sleep.
Weight gain ~ This has been an issue for me. I told my wife this morning that I can't go to breakfast after church anymore. (LOL, then she talked me into it again today!) I said in my blog all I need these days for Christmas is a beard whitener and a sleigh!
Bone Density Loss ~ This has not been measured yet. We are scheduled in May to run tests. I do take Vitamin D supplementation and Fosamax.
Fatigue ~ This has been an issue for me on and off. But I guess after a two year fight that included surgery, HT, and RT, I can count my blessings that I function well at work, and I play hard.
Depression ~ This is the most serious SE. I did have some but I am clear of it now. I express much encouragement to get help for this side effect and to not hesitate. If you are having depression while in the fight against cancer you need to treat it.
I am lookingforward to the day I can stop these treatments. But I am tolerating it. No man breasts yet, but I can shop for shoes all day long. Walt (War eagle) and I are in agreement to open a home decorating store. And I can talk on the cell phone while shaving and while driving!
I have been on the Lupron since May of this year. Side effects have been no libido, ED, hot flashes and weight gain. I am gradually working the weight off. I really attribute the weight gain to slowing down some on my execises during the later part of my radiation treatment. I have not had any bone tests so don't know if that is an issue or not. Otherwise it is business as usual. And no man boobs, thankfully.
I only took the Casodex for a month at the start. Sort of curious as to what it adds on a long term basis as I was told it was only needed to prevent the tumor flare from the first Lupron shot.
The side effect are similar to many of those on Lupron and Casodex. The side effects are very manageable. Initially it was not that easy. After 9 months things are easier. Maybe it is because of the positive response to the meds.
On my last visit to my oncologist I asked him about intermittent therapy. His answer was that "we" do want to give this cancer a leg up. Stay the course until something different comes down the pike. Doctor at MD Anderson seemed to think that a lot more attention was being directed our way and that the future holds a lot of promise. Does anyone else feel the same way?
Thanks again guys for being available for all who post here. This site is a gold mine for men battling this disease. I cannot emphasize this enough.
Happy Holidays to all